Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 556, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 27, 2006, 7:56 PM CDT for Daviess County, McLean County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2006, 7:56 PM CDT (00:56 UTC)
- Expired
- Sep 27, 2006, 8:39 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Daviess County, KY, McLean County, KY
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 4:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 12:47 PM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Sep 27, 12:47 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1247 PM CDT WED SEP 27 2006 .DISCUSSION... EARLY THIS AFTERNOON...THE COLD FRONTAL BOUNDARY WAS JUST NW OF THE CWFA. CLOUDS WERE ALONG AND JUST BEHIND THE BOUNDARY. MEANWHILE...CONVECTION WAS SEEN ACROSS SCNTRL MO INTO ARKANSAS IN A ZONE OF STEEP LOW AND MID LEVEL LAPSE RATES...AND AHEAD OF THE SOUTHERN EXTENT OF A MID LEVEL TROF...AND PERHAPS A PRE SFC FRONTAL TROF. SPC HAS UPGRADED THEIR PROBABILISTIC GRAPHICS FOR SVR POTENTIAL THIS AFTERNOON AND EVENING. WILL CONTINUE TO MENTION SVR IN THE GRIDS AND ZFP FOR LATE TODAY AND THIS EVENING. THE 4.5KM NON HYDROSTATIC WRF SHOWS CONVECTION INITIATING ACROSS SE MO AND SRN IL LATE THIS AFTERNOON...WHICH LINES UP RATHER WELL WITH THE RUC AND GFS 3-6HR DEPICTIONS. WILL TRANSLATE OUR HIGHEST POPS SOUTH AND EAST WITH TIME THIS EVENING AS THE FRONT PROGRESSES FROM NW TO SE ACROSS THE FA. BY 06Z...THE FRONT SHOULD BE CLEAR OF ALL THE CWFA...SAVE FOR THE HOPKINSVILLE AREA. AFTER MIDNIGHT...THE THUNDER THREAT DROPS OFF...AND WE WILL CONTINUE TO REFLECT THAT IN THE FCST. THURSDAY STILL A CHALLENGE TEMP WISE. GUIDANCE CONTINUES TO REBOUND OUR MAX TEMPS INTO THE 60S...DESPITE AN ALL DAY LINGERING THREAT OF SHOWERS AND CONSIDERABLE CLOUDS. WILL PLAY IT SAFE AND REMAIN CLOSE TO GUIDANCE FOR NOW DUE TO UNCERTAINTY. THE CHANCE OF SHOWERS SHOULD BE OVER BY THE END OF THE DAY THURSDAY...ONCE THE MID LEVEL TROF AXIS FINALLY MOVES EAST OF THE AREA. THURSDAY NIGHT/FRIDAY MORNING...HIGH PRESSURE BUILDS OVER THE REGION. COOLER AIRMASS...SKIES BECOMING MOSTLY CLEAR...WITH LIGHT WINDS MEANS FROST POTENTIAL STILL EXISTS VERY EARLY FRIDAY MORNING. WILL PLACE IN THE GRIDS AND FORECAST...FOR SE MO AND SRN IL...WHERE MINS COULD RANGE FROM THE MID TO UPPER 30S. MODEL DIFFERENCES EXIST WITH RESPECT TO SATURDAY/S WEATHER MAKER. THE GFS KEEPS THINGS DRY THROUGH THE DAY SATURDAY...WHILE THE NAM/WRF DEVELOPS SHOWERS ACROSS THE FA...ESP DURING THE AFTERNOON. WILL MAINTAIN A LOW CHANCE POP SAT...AND POPS SAT NIGHT FOR SHOWERS. MODELS STILL INCONSISTENT WITH RESPECT TO HOW MUCH ELEVATED INSTABILITY WILL BE PRESENT...SO WILL CONTINUE TO KEEP THUNDER OUT FOR NOW. OVERALL CONFIDENCE IN THE LONG RANGE FORECAST IS NOT TERRIBLY HIGH. SUNDAY STILL LOOKS DRY WITH WEAK HIGH PRESSURE IN CONTROL. MONDAY...THE 12Z GFS IS NOW SHOWING A NARROW BAND OF DEEPER MOISTURE AND SCANT QPF FROM SE MO INTO SRN IL...LINGERING FROM THE WEEKEND SYSTEM THAT NEVER MOVES FAR AWAY FROM THE AREA. WILL WAIT FOR MORE RUN TO RUN CONSISTENCY WITH RESPECT TO THAT...BEFORE THINKING ABOUT ANY MONDAY POP. WITH RESPECT TO LATE TUESDAY INTO WEDNESDAY...THE 12Z GFS HAS COME MORE IN LINE WITH THE 00Z ECMWF...IN KEEPING AN APPROACHING FRONTAL SYSTEM TO OUR NORTH. DUE TO THE AMOUNT OF UNCERTAINTY...AND POTENTIAL FOR SETTING UP A FLIP FLOP FORECAST...WILL LEAVE POPS OUT OF THE TUE / WED FORECAST FOR NOW...DESPITE COLLABORATIVE APPEARANCE...SINCE WE ARE STILL WITHIN TOLERANCE WITH OUR NEARBY OFFICES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Sep 27, 6:38 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 638 PM CDT WED SEP 27 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 638 PM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE REGION THROUGH THE MID EVENING HOURS. THE AREA WITH THE GREATEST RISK OF ISOLATED SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM EVANSVILLE INDIANA TO MARION ILLINOIS TO POPLAR BLUFF MISSOURI. A STRONG COLD FRONT WAS MOVING ACROSS SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND SOUTHWEST INDIANA LATE THIS AFTERNOON. THE FRONT WILL CONTINUE TO PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS REMAIN LIKELY...WITH THE MAIN HAZARDS LARGE HAIL UP TO HALF DOLLAR SIZE...AND ISOLATED STRONG WIND GUSTS TO 60 MPH. THERE IS ALSO A POSSIBILITY OF A BRIEF SHORT LIVED TORNADO. THE SEVERE WEATHER THREAT WILL DIMINISH ONCE THE FRONT MOVES THROUGH. THE FRONT SHOULD BE OUT OF THE REGION SHORTLY AFTER MIDNIGHT. MOVEMENT OF THE STORMS WILL BE EAST AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME PATCHY FROST IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. MY/CN
In the hours before
Local storm report, Sep 27, 7:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
713 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL DEXTER 36.79N 89.96W
09/27/2006 E0.75 INCH STODDARD MO EMERGENCY MNGR
&&
JGLocal storm report, Sep 27, 7:15 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
715 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL POPLAR BLUFF 36.76N 90.41W
09/27/2006 E1.75 INCH BUTLER MO EMERGENCY MNGR
1.0 TO 1.75 INCH HAIL NEAR HWY 60 AND T HWY
&&
JGLocal storm report, Sep 27, 7:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
731 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL SORGHO 37.75N 87.25W
09/27/2006 E1.00 INCH DAVIESS KY FIRE DEPT/RESCUE
HEAVY QUARTER SIZE HAIL OCCURRING AT SORGHO FIRE HOUSE IN
SORGHO KENTUCKY.
&&
JGLocal storm report, Sep 27, 7:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
740 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL OWENSBORO 37.76N 87.12W
09/27/2006 E0.75 INCH DAVIESS KY TRAINED SPOTTER
DIME SIZE HAIL ON THE SOUTHEAST SIDE OF OWENSBORO
&&
JGLocal storm report, Sep 27, 7:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL SIKESTON 36.88N 89.58W
09/27/2006 E0.88 INCH SCOTT MO BROADCAST MEDIA
&&
MIKENLocal storm report, Sep 27, 7:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
747 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL OWENSBORO 37.76N 87.12W
09/27/2006 E1.00 INCH DAVIESS KY LAW ENFORCEMENT
DAVIESS COUNTY SHERIFFS OFFICE REPORTS QUARTER SIZE HAIL
ON JR MILLER BLVD BEHIND MALCO CINEMAS...WHICH IS ABOUT
1.5 MILES SOUTH OF THE US 60 BYPASS ON THE SOUTH SIDE OF
OWENSBORO.
&&
JGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:04 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 56 min |
| Sep 27, 7:09 PM CDT | Severe Thunderstorm Warning | PAH | Union | 37 min |
| Sep 27, 8:55 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 65 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.